Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 20, NWS Quad Cities, IA

June 3, 20254 counties in Illinois

NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 7:13 PM CDT for 4 counties in Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 7:13 PM CDT (00:13 UTC)
Expired
Jun 3, 2025, 8:00 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bureau County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

630 
WFUS53 KDVN 040013
TORDVN
ILC011-073-131-161-040100-
/O.NEW.KDVN.TO.W.0020.250604T0013Z-250604T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
713 PM CDT Tue Jun 3 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  South central Rock Island County in northwestern Illinois...
  Eastern Mercer County in northwestern Illinois...
  Henry County in northwestern Illinois...
  West central Bureau County in north central Illinois...

* Until 800 PM CDT.

* At 713 PM CDT, severe thunderstorms capable of producing a tornado
  were located along a line extending from near Sherrard to near
  Wataga, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* These dangerous storms will be near...
  Orion, Woodhull, Andover, Lynn Center, Osco, Ophiem, Nekoma, and 
  Sunny Hill around 720 PM CDT.
  Cambridge, Bishop Hill, Ulah, Henry County Fairgrounds, and 
  Morristown around 725 PM CDT.
  Geneseo around 730 PM CDT.

Other locations in the path of these tornadic storms include Kewanee,
German Corner, Atkinson, Annawan and Johnson-Sauk Trail State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4125 8983 4115 9028 4115 9044 4106 9044
      4131 9061 4155 8995 4140 8985
TIME...MOT...LOC 0013Z 251DEG 41KT 4134 9054 4099 9031 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
4 follow-up statements
300 
WWUS53 KDVN 040024
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
724 PM CDT Tue Jun 3 2025

ILC131-040034-
/O.CAN.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Mercer IL-
724 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR EASTERN MERCER COUNTY IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.

&&

LAT...LON 4125 8983 4115 9026 4115 9031 4131 9044
      4133 9043 4133 9045 4136 9048 4155 8995
      4140 8985
TIME...MOT...LOC 0024Z 270DEG 41KT 4136 9040 4101 9017 

$$

ILC011-073-161-040100-
/O.CON.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Rock Island IL-Henry IL-Bureau IL-
724 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN ROCK ISLAND...HENRY AND WEST CENTRAL BUREAU COUNTIES...

At 724 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from Orion to near Victoria,
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Cambridge, Andover, Osco, Bishop Hill, Nekoma, Ulah, Henry County 
  Fairgrounds, and Morristown around 730 PM CDT.

Other locations in the path of these tornadic storms include Geneseo,
Kewanee, German Corner, Atkinson, Annawan and Johnson-Sauk Trail
State Park.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 14 and 36.
 Interstate 74 in Illinois between mile markers 16 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4125 8983 4115 9026 4115 9031 4131 9044
      4133 9043 4133 9045 4136 9048 4155 8995
      4140 8985
TIME...MOT...LOC 0024Z 270DEG 41KT 4136 9040 4101 9017 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
326 
WWUS53 KDVN 040038
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
738 PM CDT Tue Jun 3 2025

ILC161-040047-
/O.CAN.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Rock Island IL-
738 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR SOUTHEASTERN ROCK ISLAND COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.

&&

LAT...LON 4119 9010 4143 9028 4155 8995 4140 8985
      4125 8983
TIME...MOT...LOC 0037Z 251DEG 41KT 4140 9023 4105 9001 

$$

ILC011-073-040100-
/O.CON.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Henry IL-Bureau IL-
738 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
HENRY AND WEST CENTRAL BUREAU COUNTIES...

At 737 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Morristown to near La
Fayette, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Kewanee, Geneseo, and German Corner around 740 PM CDT.

Other locations in the path of these tornadic storms include
Atkinson, Annawan and Johnson-Sauk Trail State Park.

This includes Interstate 80 in Illinois between mile markers 15 and
36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 4119 9010 4143 9028 4155 8995 4140 8985
      4125 8983
TIME...MOT...LOC 0037Z 251DEG 41KT 4140 9023 4105 9001 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gunkel
775 
WWUS53 KDVN 040047
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
747 PM CDT Tue Jun 3 2025

ILC011-073-040100-
/O.CON.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Henry IL-Bureau IL-
747 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EASTERN
HENRY AND WEST CENTRAL BUREAU COUNTIES...

At 746 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Geneseo to Toulon,
moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Kewanee, Atkinson, Annawan, and Johnson-Sauk Trail State Park 
  around 750 PM CDT.

This includes Interstate 80 in Illinois between mile markers 24 and
36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 4122 8999 4149 9012 4155 8995 4140 8985
      4125 8983
TIME...MOT...LOC 0046Z 251DEG 41KT 4143 9012 4108 8990 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Gunkel
886 
WWUS53 KDVN 040057
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
757 PM CDT Tue Jun 3 2025

ILC011-073-040107-
/O.EXP.KDVN.TO.W.0020.000000T0000Z-250604T0100Z/
Henry IL-Bureau IL-
757 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR EASTERN HENRY AND WEST CENTRAL BUREAU
COUNTIES WILL EXPIRE AT 800 PM CDT...

The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Illinois.

&&

LAT...LON 4122 8999 4149 9012 4155 8995 4140 8985
      4125 8983
TIME...MOT...LOC 0057Z 251DEG 41KT 4146 9000 4111 8978 

$$

Gunkel

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:34 PM CDT, 39 minutes earlier. Its key messages:

  • Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
  • Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 6:34 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
634 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

-  Showers and thunderstorms will continue into tonight, while
   shifting eastward in time as a front moves through. Some of
   the storms could become severe through early to mid evening,
   especially near to south of I-80. Swaths of heavy rainfall of
   1-2" are possible. The flooding threat should remain minimal,
   unless an urban area receives repetitive rounds of heavy
   rain.

-  Generally seasonal temps expected for most of the period into
   the weekend, with the next rain chances coming Thursday
   night/Friday and through the weekend (greatest late in the
   weekend) with plenty of dry hours.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 217 PM CDT Tue Jun 3 2025

First wave of storms has exited to our northeast and have become
surface based producing damaging winds with an impressive DCAPE
gradient into S WI and NC/NE IL. Attention is now focusing back
to our southwest with the next wave and attendant convection
progressing across KS into NW MO. This activity is expected
to lift and develop further into our area ahead of a cold front
currently sagging into central IA. The vertical wind fields are
robust with deep layer shear of 40-50 kts and CAPE of 1000-2000
j/kg highest near to south/east of the Quad Cities to support
a few severe storms with damaging winds the primary threat.
Low/mid level lapse rates are somewhat marginal, but instability
should continue to build with more cloud breaks/thinning.
Last runs of HRRR and NAMNest and other CAMs support a line of
storms evolving through the area 5-9 PM roughly that will
contain a damaging wind threat especially from QC metro on
south/east. A QLCS tornado threat cannot be ruled out with
0-3km shear of 40-45 kt, particularly with any NE moving
mesovorts. In addition to the severe threat, heavy rain will
be possible with PWAT's surging over 1.5 to near 2 inches. Storms
may not last too long at any one place, but rates easily over
1" per hour could foster plenty of ponding/standing water in low
lying or poorly drained areas and greatly reduced visibility.
Flash flooding would appear to be low, with the greatest concern
being for urban areas should any redevelopment or repetitive storms
occur.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 217 PM CDT Tue Jun 3 2025

Rain chances will linger Wednesday morning south/east of the
Quad Cities near the 925-850 hPa boundaries. Elsewhere, the
concern will be post-frontal mix down of wild fire smoke that
may allow for a better chance at the smoke to reach the surface
late tonight and Wednesday owing to reductions in visibility
potentially and air quality. On that note the Iowa DNR has
hoisted an Air Quality Alert through 6 AM Thursday for all of
Iowa. Last few runs of the HRRR near surface smoke plots
indicate best chances for higher concentrations of smoke
reaching the surface will be roughly along and north of a line
from Fairfield, Iowa to Sterling/Rock Falls, Illinois.
Otherwise, drier and cooler conditions are on tap by Wednesday
night into Thursday as weak high pressure builds in.

The pattern looks to remain active into the weekend. Initially,
the flow will remain semi-zonal to WSW and will shuttle in
another trough for Friday. NBM and 00z LREF probabilities for
measurable rain late Thursday into Friday are highest south of
I-80 (40-50%). With Gulf moisture remaining well to our south,
rainfall doesn't look to be all that much. We keep some small
PoPs through the weekend, but the better chances appear to be
late in the weekend as the pattern transitions to a Great Lakes
low and northwest flow aloft. Overall, temperatures look to
be seasonal throughout the late week and weekend.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 634 PM CDT Tue Jun 3 2025

A cold front is marching in from the west this evening with a line
of strong to severe storms along the boundary. This boundary is
moving at a fairly quick clip and will exit the area between 2-3Z.
On the backside of the line we will still see lingering rain with
ceilings dropping to IFR. These ceilings are expected to improve
west to east after sunrise. By the afternoon winds will switch to
out of the northwest and there may be some smoke at the surface that
will take visibility down to 6 miles or less.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...McClure
LONG TERM...McClure
AVIATION...Britt
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
446 AM CDT Tue Jun 3 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041100-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
446 AM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Occasional rounds of showers and thunderstorms are likely today and
tonight. The Storm Prediction Center has a Slight Risk (level 2
of 5) for severe storms generally south of Interstate 80. There is
a Marginal Risk (level 1 of 5) across the rest of the Outlook
Area. The main threat will be damaging winds, with an isolated
tornado a secondary concern. An increasingly humid air mass will
support heavy rainfall amounts of 1 to 2 inches, and isolated
higher amounts are possible. This may produce some urban and small
stream flooding, as well as ponding water in low-lying areas.

The pattern remains active for late in the week with a chance for
sporadic showers and thunderstorms from Thursday afternoon into
Friday. Severe weather is not anticipated at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening,
especially south of Interstate 80.

12

In the hours before

Local storm report, Jun 3, 6:27 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     Rain             3 W Mount Sterling      40.62N 92.00W
06/03/2025  M2.00 Inch       Van Buren          IA   Trained Spotter

&&
Local storm report, Jun 3, 6:31 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
631 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Gst     Burlington Regional Air 40.78N 91.12W
06/03/2025  M81 MPH          Des Moines         IA   ASOS

&&

AE
Local storm report, Jun 3, 6:52 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
652 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tstm Wnd Gst     1 SSW Monmouth          40.90N 90.65W
06/03/2025  E60 MPH          Warren             IL   Amateur Radio

            50 to 60 mph wind gusts with torrential
            rain. Relayed from HAM radio.

&&

AE
Local storm report, Jun 3, 6:54 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
654 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Gst     New London              40.93N 91.41W
06/03/2025  M62 MPH          Henry              IA   Mesonet

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:07 PM CDTTornado Warning Considerable damage threatDVNHenry, Mercer, Rock Island, Whiteside38 min
Jun 3, 7:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNHenry, Mercer, Rock Island, Whiteside52 min
Jun 3, 7:49 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBureau, Carroll, Henry, Stephenson, Whiteside56 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.